MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION RING PROFILE 3D 26MM; RING, ANNULOPLASTY

MEDTRONIC HEART VALVES DIVISION RING PROFILE 3D 26MM; RING, ANNULOPLASTY
Model Number 680R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 09/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.Surgeons often attempt to repair valves in lieu of replacing them to improve long term clinical outcomes.There are times when a valve repair is attempted using an annuloplasty device and subsequent post repair evaluation demonstrates an inadequate result.This may likely be due to suboptimal anatomy, surgical technique or inappropriate sizing and not a malfunction of the annuloplasty ring.The native valve was not repairable as it was subsequently explanted.
 
Event or Problem Description
Medtronic received information from this patient's physician that this valve was replaced due to recurrent mitral valve regurgitation.Upon opening the patient's left atrium and visualizing the valve, the physician noted that "the atrial chord in the p2 position appeared to be redundant and loose.The remainder of the valve appeared to be thickened, and the anterior leaflet prolapsed above the level of the annulus." an annuloplasty ring was implanted, and a "wedge resection performed of the flail segment of the p2 leaflet." this ring was subsequently explanted and replaced with a mechanical valve due to a "mild leak, which appeared to be secondary to the anterior leaflet prolapse." no other adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RING PROFILE 3D 26MM
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6298314
Report Number2025587-2017-00185
Device Sequence Number810741
Product Code KRH
UDI-Device Identifier00613994759252
UDI-Public00613994759252
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K073324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2021
Device Model Number680R
Device Catalogue Number680R26
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2016
Supplement Date Received by Manufacturer10/26/2016
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR